Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online
Ask a Urologist   »  

What causes low sex drive and diffculty ejaculating after taking Rapaflo?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1038 Questions
Question
I'm taking Rapaflo 8mg for 4 months for enlarged prostate. Age 67. Have experienced lowered sex drive and inability to ejaculate, but also noticeable changes on penis - red coloration, possible forskin growth and general atrophy of penis itself. Is this common side effect or is something else going on??
Posted Wed, 20 Aug 2014 in Urinary and Bladder Problems
 
 
Answered by Dr. Achuo Ascensius 4 hours later
Brief Answer:
more likely due to rapaflo

Detailed Answer:
Hello
thanks for the query

Rapaflo (silodosin) belongs to a group of drugs called alpha-adrenergic blockers that help to relax the bladder sphincter muscles thus relieving the symptoms of benign prostatic hypertrophy.

A common side effect is retrograde ejaculation in which due to relaxation of the bladder sphincter, sperm turn to be ejaculated into the bladder thus interfering with normal ejaculation.

The red coloration may be due to skin reaction to the drug. Atrophy of penis not documented side effect but with alteration in psychological set point of the mind, less sex drive, atrophy may be apparent.

Another drug class that could be of help or used to replace your current drug will be plant extracts such as saw palmetto.

Hope this helps.If you have further query, i will be glad to respond.
Best regards
Dr Achuo

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor